Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had wisdom teeth out. Now have paresthia and can't feel teeth, lip or chin. Suggest?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
I am 19 years old and just had my wisdom teeth out 6 days ago. I now have paresthia and can't feel my teeth, lip or chin........... I am really scared and am leaving for college in 3 weeks. Everything I read online is awful
Posted Sat, 10 Aug 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 20 minutes later
Thank you for posting your query.

Removal of wisdom teeth does lead to nerve injury at times, resulting into paresthesias and numbness. However, I would like to reassure you that spontaneous recovery occurs in most cases within a few days to a few weeks.

In most cases, no specific medications are required. However, sometimes, use of vitamin supplements such as B12, folic acid, alpha lipoic acid, etc is recommended.

For relief of paresthesia, pregabalin or gabapentin is useful, (if they are troublesome).

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor